Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Bohr almost periodic maps
into $K(\pi ,1)$ spaces


Author: Sol Schwartzman
Journal: Proc. Amer. Math. Soc. 125 (1997), 427-431
MSC (1991): Primary 43A60, 58F22
DOI: https://doi.org/10.1090/S0002-9939-97-03598-3
MathSciNet review: 1350962
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a locally finite simplicial complex of finite topological dimension. Assume further that $X$ is a $K(\pi ,1)$ space where $\pi $ is a group whose only abelian subgroups are infinite cyclic. We prove that a Bohr almost periodic map of the real line into $X$ is uniformly homotopic to a periodic map. As a consequence we show that a Bohr almost periodic geodesic on a compact Riemannian manifold of everywhere negative curvature is necessarily periodic.


References [Enhancements On Off] (What's this?)

  • 1. Harald Bohr, Über fastperiodischen Bewegungen, in his Collected Works, Vol. 2, Dansk. Mat. Forening, Copenhagen, 1952, C44. MR 15:276i
  • 2. Manfredo do Carmo, Riemannian geometry, Birkhäuser, Boston, MA, 1992. MR 92i:53001
  • 3. W. Fenchel and B. Jessen, Über fastperiodischen Bewegungen in ebenen Bereichen und auf Flächen, Danske Vid. Selsk., Math.-Fys. Medd. 13 (1935), no. 6, 1-28.
  • 4. Ya. B. Pesin, Geodesic flows with hyperbolic behavior of the trajectories and objects connected with them, Russian Math. Surveys 36 (1981), no. 4, 1-59. MR 82j:58095

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 43A60, 58F22

Retrieve articles in all journals with MSC (1991): 43A60, 58F22


Additional Information

Sol Schwartzman
Affiliation: Department of Mathematics, University of Rhode Island, Kingston, Rhode Island 02881

DOI: https://doi.org/10.1090/S0002-9939-97-03598-3
Received by editor(s): May 22, 1995
Communicated by: Peter Li
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society